MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT0308
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked throughout its length.The embolization coil was intact with the pusher assembly and had offset coil winds.The introducer sheath was not returned with the device for evaluation.Conclusions: evaluation of the returned smart coil revealed that the device was returned unsheathed and its introducer sheath was not returned for evaluation.Therefore, the reported complaint could not be confirmed.Further evaluation of the device revealed offset coil winds along the length of the embolization coil and kinks throughout its pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Functional testing was unable to be performed due to the kinks on the pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.(b)(4).
 
Event or Problem Description
The patient was a coil embolization in the posterior communicating artery (pcom) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, a smart coil was stuck at the starting position of the introducer sheath.Therefore, the smart coil was removed.It was reported that the friction lock of the smart coil appeared to be tight.The procedure was completed using a new smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2020-01902.Section g.Box 3.Report source.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10797628
Report Number3005168196-2020-01902
Device Sequence Number3799795
Product Code HCG
UDI-Device Identifier00814548015798
UDI-Public00814548015798
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model Number400SMTHXSFT0308
Device Catalogue Number400SMTHXSFT0308
Device Lot NumberF86044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/11/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight137
Date Report Sent to FDA01/01/2005